Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Can pain in the chest and left arm indicate heart issues while treating emphysema?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2001
Answered : 4847 Questions
Question
I have been diagnosed with emphysema. Pain in my chest and always in my left arm. Sometimes the pain is excruciating. I have a lot of saliva during the painful periods. Cold air (45 and below seem to trigger it quicker). None of the meds given help and neither does cyanne pepper. I don't question possibility that I have the desease but don't belive that is all of the pain issues.. the pain started like overnite and when I had an infected tooth that had to be pulled the pain left for a couple of weeks, so any info would be a help...
Tue, 8 May 2018 in Heart Attack
 
 
Answered by Dr. Ilir Sharka 34 minutes later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

I passed carefully through your question and would explain that your symptoms are not typical of any cardiac disorders.

Gastro esophageal reflux could mimic this clinical situation.

Anyway,considering your previous medical history, I would recommend consulting with your attending physician and performing some tests:

- a resting ECG and cardiac enzymes
- a cardiac ultrasound
- a chest X-ray study
- inflammation tests ( complete blood count, PCT, ESR).

A cardiac stress echo or a nuclear perfusional cardiac stress test would help exclude possible coronary artery disease.

Meanwhile I would recommend trying an antiacid or PPI ( omeprazole) during those episodes. If this helps improve your situation, it would be indicative for gastroesophageal reflux. In such case a fibrogastroscopy may be needed.

Hope you will find this answer helpful!

Kind regards,

Dr.Iliri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Emergency Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor